Alert archive / West Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Charleston, WV

August 4, 20157 counties in West Virginia

NWS Charleston, WV issued this special weather statement at Aug 4, 2015, 12:46 AM EDT for 7 counties in West Virginia. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 12:46 AM EDT (04:46 UTC)
Expired
Aug 4, 2015, 1:45 AM EDT
In force
59 min
Issued by
NWS Charleston, WV

Counties Barbour County, WV, Braxton County, WV, Calhoun County, WV, Gilmer County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 180 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 1:45 AM EDTTSTM WND DMGN Buckhannon, WVMULTIPLE TREE LIMBS DOWN IN ROADWAY AT THE INTERSECTION OF ROUTE 20 AND 119. TIME ESTIMATED FROM RADAR
Aug 4, 1:55 AM EDTHAIL 0.88Philippi, WVNICKEL SIZE HAIL REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 4.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS81 KRLX 040446
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1246 AM EDT TUE AUG 4 2015
 
WVZ016>020-028>032-038>040-046-047-040545-
BARBOUR-POCAHONTAS-CALHOUN-WEBSTER-TAYLOR-HARRISON-LEWIS-RITCHIE-
BRAXTON-ROANE-DODDRIDGE-WIRT-RANDOLPH-UPSHUR-GILMER-
1246 AM EDT TUE AUG 4 2015

...STRONG THUNDERSTORMS ACROSS NORTHEAST WEST VIRGINIA ...

AT 1244 AM EDT...A LINE OF STRONG THUNDERSTORMS LOCATED ACROSS 
NORTHEAST WEST VIRGINIA. 

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKINS...BUCKHANNON...WESTON...PHILIPPI...GLENVILLE...GRANTSVILLE...
AUDRA STATE PARK...BELINGTON...MILL CREEK...DAILEY...ARNOLDSBURG...
ROCK CAVE...STONEWALL JACKSON...HOLLY RIVER STATE...CEDAR CREEK STATE
PARK...JACKSON MILL...BEVERLY...JUNIOR...BURNSVILLE AND LOST CREEK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3878 7951 3866 7960 3867 7962 3853 7967
      3872 8100 3895 8154 3929 7990 3923 7981
      3913 7984 3908 7978 3904 7978 3896 7935
TIME...MOT...LOC 0444Z 166DEG 207KT 3949 8021 3947 8069 3923 8153 
$$

14

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:47 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 3, 9:47 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
947 PM EDT MON AUG 3 2015

.SYNOPSIS...
DEW POINTS INCREASE AS COLD FRONT APPROACHES OVERNIGHT. HIGH
PRESSURE CROSSES TUESDAY AFTERNOON/WEDNESDAY. A WARM FRONT
WEDNESDAY. LOW PRESSURE CROSSES THURSDAY THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
HAD TO LOWER POPS BACK INTO CHANCE CATEGORY IN NRN WEST
VIRGINIA...SINCE DEVELOPMENT IN CENTRAL OHIO NEAR FRONT HAS
WEAKENED...BUT STILL THINK CELLS COULD DEVELOP OVERNIGHT.

OF COURSE...HIGHEST POPS NEXT FEW HOURS ALONG THE WV/KY BORDER.
THE STRONGER CELLS HAVE TRENDED TO DEVELOP ON THE WESTERN INFLOW
SIDE...SAY BETWEEN MOOREHEAD AND LEXINGTON.

HOPING SPEED OF INDIVIDUAL CELLS AND THE RECENT DRY WEATHER KEEPS
STREAMS IN CHECK. WILL MONITOR FOR ANY PERFECT TRAINING. THERE HAS
BEEN CONSIDERABLE IN CLOUD LIGHTNING BETWEEN 01 AND 0130Z.

WITH THE INCREASE IN DEW POINTS AND FIGURING THE FRONT WILL ONLY
BE IN OUR EKN TO CRW TO HTS CORRIDOR AT 12Z TUESDAY...WILL KEEP
MINIMUM TEMPERATURES A BIT HIGHER OVERNIGHT THAN PREVIOUS.

ALSO LINGER POPS A BIT LONGER TUESDAY MORNING IN THE SOUTHEAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MODELS DIFFER ON TIMING WITH FEATURES AFFECTING THE CWA THROUGH
WEDNESDAY NIGHT. HIGH PRESSURE WILL MOVE EASTWARD AND EXIT THE
REGION BY WEDNESDAY AFTERNOON. A WARM FRONT ASSOCIATED FROM THE
NEXT SYSTEM OVER THE MISSISSIPPI VALLEY WILL LIFT NORTHWARD OVER
THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. INTRODUCED SLIGHT CHC
POPS TUESDAY NIGHT/WENDESDAY TIMEFRAME...MAINLY CONFINED TO THE
EXTREME SW PORTION OF THE CWA...INITIALLY...AND THEN SPREAD THEM
NORTHWARD WITH THE WARM FRONT. WITH MODELS DIFFERING ON
TIMING...TRIED TO TIME POPS WITH A BLEND OF NAM/GFS SOLUTION. BY
WENDESDAY NIGHT...HAVE CHC POPS EVERYWHERE. TEMPERATURES A
CONCENUS BLEND OF GUIDANCE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
NEXT SYSTEM MOVE FROM THE MISSISSIPPI VALLEY AND INTO OUR REGION
THURSDAY THROUGH FRIDAY TIMEFRAME. WARM FRONT OVER THE REGION WILL
LIFT NORTHWARD AS CENTER OF LOW AND ITS TRAILING COLD FRONT IS
FORECAST TO MOVE ACROSS THURSDAY NIGHT AND EXIT FRIDAY NIGHT.
MOISTURE FEED IS GOOD WITH THIS STORM AND INTRODUCED LIKELY POPS
ACROSS THE CWA BY THURSDAY EVENING FOR SHOWERS AND THUNDERSTORMS.

HIGH PRESSURE BUILDS IN BEHIND THE LOW AND COLD FRONT DRYING US
OUT FOR THE WEEKEND WITH SLIGHTLY COOLER TEMPERATURES.

ANOTHER SYSTEM AFFECTS THE AREA LATE MONDAY WITH TEMPERATURES
WARMING A TAD.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
CLUSTERS OF SHOWERS AND STORMS MOVING INTO SOUTHEAST OHIO AND
NORTHEAST KENTUCKY AND TOWARD MID OHIO PKB VCNTY 00Z TO 02Z.  SO
WILL CONTINUE TO MENTION THUNDERSTORMS AT CKB-PKBAND HTS TAF
SITES.

FURTHER EAST...EVEN THOUGH DEW POINTS WILL BE INCREASING...ONLY
LEFT THE VCTS FOR CRW AND EKN MOSTLY IN THE 02Z TO 05Z TIME FRAME.

MOST CEILINGS 3 TO 5 THSD FT WITH LAYERS ABOVE NEAR
CONVECTION...WITH VSBY NEAR 3 MILES.

HAVE LOWER CEILINS FORMING AT 1 TO 2 THSD FT FRON NW TO SE 06Z TO
12Z TUESDAY...THEN LIFTING BFORE 12Z IN PKB-UNI VCNTY...BUT
LINGERING THROUGH 17Z IN THE SOUTHERN WV MOUNTAINS VCNTY BKW.
ALSO SOME MVFR 3 TO 5 MILES VSBY POSSIBLE. IF COVERAGE OF
OVERNIGHT SHOWERS IS LESS...THESE LOWER CEILINGS AND VSBY COULD
EASILY HAVE LESS COVERAGE...SO LEFT CONFIDENCE LEVEL AT MEDIUM.

HAVE FRONT SLOWING DOWN...FIGURING THE FRONT FROM EKN TO CRW TO
EASTERN KENTUCKY AT 12Z TUESDAY.

A FEW SHOWERS MAY STILL BE AROUND 12Z TO 18Z TUESDAY FROM BKW
INTO SW VIRGINIA NEAR GRUNDY AND CLINTWOOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: DEVELOPMENT AND EXTENT OF LOWER CEILINGS NEAR
THE FRONT...AFTER 06Z TUESDAY...MAY VARY FROM FORECAST AND BE
DEPENDENT ON COVERAGE OF SHOWERS OVERNIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            TUE 08/04/15
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    M    H    M    M    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
EKN CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    M
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M

AFTER 00Z WEDNESDAY...
IFR POSSIBLE THURSDAY AND THURSDAY NIGHT IN SHOWERS AND
THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/ARJ
NEAR TERM...KTB
SHORT TERM...JS
LONG TERM...JS/26
AVIATION...KTB
Hazardous weather outlook, Aug 3, 3:04 AM EDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
304 AM EDT MON AUG 3 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
039-040-040715-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
304 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. DAMAGING
WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>038-046-047-040715-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
304 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 3, 9:14 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
914 PM EDT MON AUG 3 2015

KYZ102-105-040200-
CARTER-LAWRENCE-
914 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT CARTER COUNTY...

AT 912 PM EDT...A STRONG THUNDERSTORM WAS OVER HALDEMAN...OR 8 MILES
NORTHEAST OF MOREHEAD...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRAYSON...OLIVE HILL...GRAYSON LAKE STATE PARK...CARTER CAVES STATE
PARK...RUSH...WEBBVILLE...DENTON...BRUIN...SOLDIER...GLOBE...
HITCHINS...WILLARD AND GRAHN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3834 8323 3840 8324 3835 8278 3827 8279
      3807 8290 3796 8299 3800 8302 3811 8289
      3815 8291 3818 8305 3823 8309 3827 8317
      3823 8322 3819 8323 3819 8326 3821 8330
      3832 8334
TIME...MOT...LOC 0112Z 282DEG 34KT 3828 8334

COOPER/16
Special weather statement, Aug 3, 9:57 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
957 PM EDT MON AUG 3 2015

KYZ102-103-105-WVZ005-040245-
BOYD-CARTER-LAWRENCE-WAYNE-
957 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BOYD...LAWRENCE...
SOUTHEASTERN CARTER AND CENTRAL WAYNE COUNTIES...

AT 956 PM EDT...A STRONG THUNDERSTORM WAS OVER WEBBVILLE...OR 8 MILES
WEST OF YATESVILLE LAKE STATE PARK...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
LOUISA...WAYNE...BLAINE...BEECH FORK STATE PARK...GRAYSON LAKE STATE
PARK...YATESVILLE LAKE STATE PARK...FORT GAY...DURBIN...GARNER...
DENTON...CENTERVILLE...EAST LYNN LAKE...WEBBVILLE...DUNLOW...
BURNAUGH...GALLUP...CLIFFORD...FALLSBURG...HITCHINS AND WILLARD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3832 8305 3831 8230 3793 8242 3796 8253
      3806 8295 3809 8293 3811 8289 3813 8291
      3817 8292 3817 8298 3820 8301 3820 8304
      3818 8305 3820 8307
TIME...MOT...LOC 0156Z 279DEG 32KT 3815 8284

COOPER/16
Special weather statement, Aug 3, 10:42 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 PM EDT MON AUG 3 2015

KYZ105-WVZ005-006-013-015-024>026-040330-
LAWRENCE-CABELL-KANAWHA-BOONE-LOGAN-MINGO-WAYNE-LINCOLN-
1042 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHWESTERN MINGO...
LINCOLN...NORTHWESTERN BOONE AND NORTHWESTERN LOGAN COUNTIES...

AT 1041 PM EDT...A STRONG THUNDERSTORM WAS OVER KIAHSVILLE...OR 10
MILES SOUTHEAST OF WAYNE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
MADISON...LOGAN...WAYNE...HAMLIN...CHAPMANVILLE...KIAHSVILLE...
RANGER...MOUNT GAY-SHAMROCK...GILL...EAST LYNN LAKE...CHIEF LOGAN
STATE...JULIAN...SPURLOCKVILLE...HARTS...DUNLOW...ALUM CREEK...
HOLDEN...WEST HAMLIN...DANVILLE AND WEST LOGAN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3827 8247 3828 8201 3827 8199 3828 8198
      3828 8177 3780 8188 3794 8250 3796 8253
      3796 8257
TIME...MOT...LOC 0241Z 279DEG 36KT 3809 8235

COOPER/16
Special weather statement, Aug 3, 11:36 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1136 PM EDT MON AUG 3 2015

WVZ013-024>026-033-034-040415-
BOONE-LOGAN-MCDOWELL-MINGO-LINCOLN-WYOMING-
1136 PM EDT MON AUG 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MINGO...BOONE...LOGAN
AND NORTHWESTERN WYOMING COUNTIES...

AT 1128 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ALKOL...JULIAN...AND MADISON ON SOUTH...TO LOGAN
TO WILLIAMSON...MOVING EAST AT 45 MPH.

BRIEF WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
STORMS...MAINLY ACROSS HIGH TERRAIN.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...MADISON...LOGAN...OCEANA...CHAPMANVILLE...MAN...
DELBARTON...R.D. BAILEY LAKE...WHARTON...BALD KNOB...HOLDEN...GILBERT
CREEK...CHIEF LOGAN STATE...RED JACKET...CHATTAROY...
AMHERSTDALE-ROBINETTE...MALLORY...HANOVER...HINCH AND VAN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.

AS THESE STORMS MOVE FURTHER EAST...THE RAIN WILL BE DECREASING
WEST OF THE ROUTE 119 CORRIDOR AROUND MIDNIGHT.

LAT...LON 3751 8193 3755 8197 3753 8201 3754 8205
      3759 8215 3762 8216 3762 8218 3765 8218
      3763 8221 3766 8224 3768 8230 3773 8232
      3785 8209 3815 8196 3808 8155 3796 8155
      3792 8157 3762 8154 3746 8187
TIME...MOT...LOC 0328Z 268DEG 49KT 3812 8190 3785 8200 3765 8239

22
Special weather statement, Aug 4, 12:46 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1246 AM EDT TUE AUG 4 2015

WVZ016>020-028>032-038>040-046-047-040545-
BARBOUR-POCAHONTAS-CALHOUN-WEBSTER-TAYLOR-HARRISON-LEWIS-RITCHIE-
BRAXTON-ROANE-DODDRIDGE-WIRT-RANDOLPH-UPSHUR-GILMER-
1246 AM EDT TUE AUG 4 2015

...STRONG THUNDERSTORMS ACROSS NORTHEAST WEST VIRGINIA ...

AT 1244 AM EDT...A LINE OF STRONG THUNDERSTORMS LOCATED ACROSS
NORTHEAST WEST VIRGINIA.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKINS...BUCKHANNON...WESTON...PHILIPPI...GLENVILLE...GRANTSVILLE...
AUDRA STATE PARK...BELINGTON...MILL CREEK...DAILEY...ARNOLDSBURG...
ROCK CAVE...STONEWALL JACKSON...HOLLY RIVER STATE...CEDAR CREEK STATE
PARK...JACKSON MILL...BEVERLY...JUNIOR...BURNSVILLE AND LOST CREEK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3878 7951 3866 7960 3867 7962 3853 7967
      3872 8100 3895 8154 3929 7990 3923 7981
      3913 7984 3908 7978 3904 7978 3896 7935
TIME...MOT...LOC 0444Z 166DEG 207KT 3949 8021 3947 8069 3923 8153

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:57 PM EDTSpecial Weather StatementRLXWayne48 min
Aug 3, 10:42 PM EDTSpecial Weather StatementRLXLincoln, Logan, Wayne48 min
Aug 3, 11:36 PM EDTSpecial Weather StatementRLXBoone, Logan, Mingo39 min
Aug 4, 1:39 AM EDTSpecial Weather StatementRLXBarbour, Lewis, Upshur66 min
Aug 4, 2:00 AM EDTSevere Thunderstorm WarningRLXBarbour, Taylor27 min
Aug 4, 5:23 PM EDTSpecial Weather StatementRLXMcDowell, Mingo37 min
Aug 4, 6:32 PM EDTSpecial Weather StatementRLXWayne28 min
Aug 3, 9:14 PM EDTSpecial Weather StatementRLXCarter46 min
Aug 4, 3:05 AM EDTSpecial Weather StatementRLXLawrence40 min

Nearby

Special Weather Statements in West Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.